Ask The Doctor > Questions & Answers > Nausea and insomnia after consuming small amounts of gin.

Nausea and insomnia after consuming small amounts of gin.

Patient: I had a small amount of a mixed drink containing gin and felt completely fine for the next couple of hours after drinking it. Now I cannot go to sleep, felt fairly nauseous (but can’t throw up), have a sort of rapid heart beat, and was shaking a little. I am drinking water to try to help but don’t understand why this is happening, I don’t remember this happening with other mixed drinks, only one other time with a gin drink (again a very small amount). There was no more than a shot of gin in this drink, I am not sure the alcohol content, but it seemed pretty low since it didn’t taste very alcoholic. Any ideas what is happening? Do I seem to have an intolerance to gin? Thank you!

 

 

Symptoms: Symptoms: nausea, rapid heart beat, can’t go to sleep, shaking.

 

 

Doctor: HiThank you for the question.Alcohol has an adverse effect on health. It is very harmful to your health. For naus ea, both mild and severe, there are a lot of home remedies to keep you moving and working through the day.-The most important thing is to keep your head still.-Lay with your knees bent. This can help ease pain.-Consider trying to kneel on both knees and rest your forehead on a pillow. This might help stretch and rest your body at the same time.-Get up slowly after resting.-Use wet clothes for relaxation.-Take deep breathes.If you do not feel better after 3 days, talk to your Doctor. I hope this will help you. I wish you a speedy recovery.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment